Washington, 2024Hail in Washington, June 9, 2024
June 9, 2024 · NWS OTX · 1 event in 1 county or zone
A strong thunderstorm moved through Lincoln County and brought one inch hail to the western portion of the county. Crop damage was reported the storm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $2,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm moved through Lincoln County and brought one inch hail to the western portion of the county. Crop damage was reported the storm. The Weather Service issued a severe storm warning for the storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 9, 4:18 PM PST, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 9, 4:18 PM PST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
518 PM PDT Sun Jun 9 2024
.SYNOPSIS...
A weak system will pass today with showers and maybe a few
thunderstorms. Limited shower chances will be found again Tuesday
and toward the weekend, especially around the mountains. Expect
breezy to gusty winds much of the week, but especially Tuesday and
again toward Friday. Above normal temperatures will continue
though much of the week, with cooler temperatures by late next week.
&&
.DISCUSSION...
Rest of today and tonight: Precipitable water between 140-180
percent of normal feeding into the weather disturbance moving
through for the rest of today and into tonight has enough
instability and forcing with the evolution to continue mention of
thunderstorms, in addition to surface based convection for the
rest of today potential remains for some overnight as dynamics
associated with the disturbance passage allows for the elevated
nocturnal forced variety. 0-6km average winds suggest continued
general storm motion from southwest to northeast at around 15 to
25 mph. /Pelatti
Monday to Sunday: the Inland NW will be in a progressive pattern,
with passing shower chances and occasionally breezy conditions
with temperatures vacillating between near normal and above
values. A weak ridge builds in Monday, with one weak wave exiting
through north Idaho. That will bring limited shower chances there,
largely near and north of Sandpoint. Otherwise expect some low-
end breezy conditions with gusts of 15-25 mph, highest toward the
Waterville Plateau.
The next wave moves in on a 100kt+ jet Tuesday, bringing the
chance for showers over the Cascade crest and northern mountains
largely in the afternoon. Limited shower chances or sprinkles will
also skim over the northern basin through Spokane/C'dA area in
the afternoon. Winds will be stronger Tuesday afternoon with that
shortwave and jet nosing over the region. Gusts of 20-40 mph,
locally to 45 mph, are forecast. The stronger of those are
forecast for the lee of the Cascades to the Waterville Plateau
into the Upper Columbia Basin. This may have impacts on any new or
existing wildfires, although RH values are not expected to remain
a bit above critical thresholds.
Wednesday and Thursday the area dries out. Winds will remain
breezy Wednesday then are a bit lighter Thursday. Then between
Friday and Sunday another system moves into the region, with
another period of breezy conditions especially late Friday into
Saturday. Shower chances return to the mountains as well. Some
models bring broader shower chances but confidence leans toward
mostly mountain showers.
Temperatures will be above normal through Tuesday, then drop
below normal Wednesday before rebounding into Thursday before
cooling down into next weekend. /Solveig
&&
.AVIATION...
00Z TAFS: An weather system is currently moving through the
region. This will bring a 20 to 30 percent chance for showers to
the region through 09Z Monday with isolated thunderstorms
possible. Main concern with thunderstorms will be gusty outflow
winds with gusts of 25-35 kts, lightning, brief downpours, and
small hail. The probabilities for thunderstorms to move over a TAF
site are low (less than 25% probability) but do have mention of
mention of showers, which carries higher confidence. Some MVFR fog
and stratus may form Monday morning in response to today/tonight's
expected rainfall along GEG-SFF-COE corridor between 12-15Z. It
will burn off quickly with morning sun. Winds will increase late
morning, early afternoon on Monday.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
Low confidence for the MVFR fog and stratus that may form Monday
morning. /JDC
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 54 81 56 82 47 75 / 20 0 0 20 0 0
Coeur d'Alene 54 77 53 79 46 73 / 20 0 0 20 0 0
Pullman 52 75 53 78 46 71 / 20 0 0 10 0 0
Lewiston 60 85 58 89 54 82 / 20 0 0 0 0 0
Colville 48 81 49 80 41 77 / 30 0 0 20 0 0
Sandpoint 52 75 51 76 45 71 / 30 10 0 20 0 0
Kellogg 56 74 56 75 49 69 / 30 10 0 0 0 0
Moses Lake 55 88 55 86 47 81 / 10 0 0 0 0 0
Wenatchee 58 85 59 79 50 77 / 0 0 0 0 0 0
Omak 54 88 54 85 47 81 / 20 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
In the hours before
Special weather statement, Jun 9, 4:44 PM PST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Spokane WA
544 PM PDT Sun Jun 9 2024
WAZ044-100115-
Waterville Plateau WA-
544 PM PDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of central Douglas
County through 615 PM PDT...
At 543 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Bridgeport, or 40 miles northeast of Wenatchee, moving
east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Mansfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4776 11976 4783 11977 4791 11943 4775 11941
TIME...MOT...LOC 0043Z 260DEG 18KT 4780 11965
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JCLEVSpecial weather statement, Jun 9, 5:46 PM PST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Spokane WA
646 PM PDT Sun Jun 9 2024
WAZ035-044-100215-
Waterville Plateau WA-Upper Columbia Basin WA-
646 PM PDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of eastern Douglas and
northeastern Grant Counties through 715 PM PDT...
At 642 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Banks Lake South, or 44 miles south of Omak, moving
east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Sims Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4775 11942 4782 11942 4791 11904 4772 11902
TIME...MOT...LOC 0142Z 264DEG 19KT 4779 11936
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JCLEVSpecial weather statement, Jun 9, 6:18 PM PST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Spokane WA
718 PM PDT Sun Jun 9 2024
WAZ035-044-100245-
Waterville Plateau WA-Upper Columbia Basin WA-
718 PM PDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of eastern Douglas and
northeastern Grant Counties through 745 PM PDT...
At 713 PM PDT, Doppler radar was tracking a strong thunderstorm near
Banks Lake South, or 41 miles north of Moses Lake, moving southeast
at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Hartline.
This includes U.S. Highway 2 in Washington between mile markers 196
and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4772 11931 4774 11930 4772 11901 4758 11912
TIME...MOT...LOC 0213Z 296DEG 17KT 4772 11923
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JCLEVSpecial weather statement, Jun 9, 6:45 PM PST, 35 minutes before
Special Weather Statement
National Weather Service Spokane WA
745 PM PDT Sun Jun 9 2024
WAZ035-100315-
Upper Columbia Basin WA-
745 PM PDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of west central Lincoln
and northeastern Grant Counties through 815 PM PDT...
At 745 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Banks Lake South, or 39 miles north of Moses Lake,
moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Almira.
This includes U.S. Highway 2 in Washington between mile markers 202
and 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4766 11912 4774 11905 4767 11868 4747 11890
TIME...MOT...LOC 0245Z 303DEG 28KT 4766 11903
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JCLEVSpecial weather statement, Jun 9, 6:51 PM PST, 29 minutes before
Special Weather Statement
National Weather Service Spokane WA
751 PM PDT Sun Jun 9 2024
WAZ035-044-100315-
Waterville Plateau WA-Upper Columbia Basin WA-
751 PM PDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of central Douglas and
northeastern Grant Counties through 815 PM PDT...
At 750 PM PDT, Doppler radar was tracking a strong thunderstorm near
Banks Lake South, or 37 miles north of Moses Lake, moving east at 20
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Banks Lake South, Coulee City, and Dry Falls Junction.
This includes U.S. Highway 2 in Washington between mile markers 182
and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Banks Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4762 11951 4771 11948 4771 11919 4754 11922
TIME...MOT...LOC 0250Z 276DEG 18KT 4765 11940
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JCLEVHail, Lincoln
- When
- June 9, 7:20 PM PST to 7:25 PM PST
- Where
- Lincoln County, 11.56 mi SSW of Wilbur Piper Arpt
- Measured
- 1 in hail
- Crop damage
- $2,000
- Reported by
- Public
- Coordinates
- 47.550, -118.810
State crop report recorded penny to quarter size hail damaged crops in the area. Crop damage cost is estimated.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 9 to 16, 202429 deaths · 28 events
- Flash Flood and Hail in New Mexico, June 9, 20241 death · 0.88 in hail · 2 events
- Hail and Damaging Wind in Mississippi, June 9, 2024$250,000 · 2.5 in hail · 16 events
- Damaging Wind in South Carolina, June 9, 2024$150,000 · 50 kt wind · 1 event
- Flash Flood and Hail in Colorado, June 9, 2024$20,000 · 1.75 in hail · 14 events
- Damaging Wind in South Carolina, June 9, 2024$25,000 · 65 kt wind · 1 event
- Damaging Winds in South Carolina, June 9, 20241 injured · 70 kt wind · 9 events
- Flash Flooding and Hail in Idaho, June 9, 2024$6,000 · 1 in hail · 16 events
- Flash Flood and Damaging Winds in Kansas, June 9, 202461 kt wind · 8 events
- Damaging Winds in Tennessee, June 9, 202461 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, June 9, 20241.25 in hail · 7 events
- Tornado and Flash Flooding in Colorado, June 9 to 10, 20240.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1194986.